MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE PS FEM RT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US ATTUNE PS FEM RT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410205
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during tkr nurse opened definitive femur and noted that the packaging was warped.Surgeon was notified and was not confident about the sterility of the product.Another implant of the same size was available and opened to use.The surgery was delayed by a 1 minute.The procedure was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added : d9, h6 (medical device problem code).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information provided: "during tkr nurse opened definitive femur and commented on how the packaging was warped.Surgeon was notified and was not confident in the sterility of the product.We had another implant of the same size so opened and used that instead".The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed both blisters deformed and the tyvek lid open from the packaging, as a consequence of the deformation.Furthermore, based on the warped condition of the blisters, the sterility issue can be confirmed.Although the packaging is observed in a deformed/warped condition, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposer to extreme temperature conditions outside of j&j medtech orthopaedics control.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fem rt sz 5 cem would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the medtech nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information provided: "during tkr nurse opened definitive femur and commented on how the packaging was warped.Surgeon was notified and was not confident in the sterility of the product.We had another implant of the same size so opened and used that instead".The product was returned to medtech orthopaedics for evaluation.Visual inspection of the attune ps fem rt sz 5 cem revealed the following conditions on the device surface: 1) outer box with signs of opening; 2) both blisters deformed; 3) the tyvek lid completely open from the packaging, as a consequence of the deformation; 4) the un-used implant was returned for evaluation.Based on the warped condition of the blisters, the sterility issue can be confirmed.Although the packaging was returned in a deformed/warped condition, evidence suggests the device had been sealed and packaged correctly at the manufacturer prior to when it was opened by customer.Therefore, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other j&j controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposer to extreme temperature conditions outside of j&j medtech orthopaedics control.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fem rt sz 5 cem would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the medtech nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE PS FEM RT SZ 5 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23075414
Report Number1818910-2025-16044
Device Sequence Number18641154
Product Code JWH
UDI-Device Identifier10603295041764
UDI-Public(01)10603295041764(17)350531(10)4792789
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410205
Device Lot Number4792789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer09/30/2025
10/03/2025
10/07/2025
10/13/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/02/2025
10/06/2025
10/08/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown